Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 16, 2010, 8:45 PM EDT for Robeson County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2010, 8:45 PM EDT (00:45 UTC)
- Expired
- May 16, 2010, 9:13 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 7:41 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 16, 7:41 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 741 PM EDT SUN MAY 16 2010 .SYNOPSIS... A FRONT STALLED OVER CENTRAL NORTH CAROLINA WILL DRIFT NORTH MONDAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHERN APPALACHIANS. LOW PRESSURE WILL MOVE OFFSHORE TUESDAY DRAGGING A COLD FRONT THROUGH THE AREA FROM THE WEST TUESDAY NIGHT. THROUGH TUESDAY...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BRING OUR BEST OPPORTUNITY FOR SIGNIFICANT RAINFALL IN SEVERAL WEEKS. THE FRONT WILL STALL NEAR THE COAST WEDNESDAY AND THURSDAY. HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL BUILD IN FROM THE NORTHEAST FOR THE COMING WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 2 PM SUNDAY...AS EXPECTED TSRA AND SHRA ARE APPROACHING THE WESTERN BORDER OF THE ILM FORECAST AREA. ACROSS NC CONVECTION HAS DEVELOPED ALONG THE STALLED SURFACE BOUNDARY WHILE INSTABILITY IS FUELING THE STORMS ACROSS CENTRAL SC. IF STRONG OR SEVERE STORMS ARE GOING TO DEVELOP IT WOULD LIKELY BE BETWEEN NOW AND AN HOUR OR SO AFTER SUNSET. SOUNDINGS POINT TO SMALL HAIL/WIND BEING POSSIBLE THREATS...THOUGH NOT EXPECTING HAIL TO GET TO 1 INCH. BIGGER THREAT MAY BE FLOODING WITH STORM MOTION RIGHT AROUND 10 KT AND THE POSSIBILITY OF TRAINING. FRONT WILL REMAIN STALLED JUST NORTH AND WEST OF THE AREA THROUGH THE PERIOD WITH ACTIVITY CONTINUING OVERNIGHT. PROXIMITY TO THE FRONT AND APPROACH OF WEAK SHORTWAVES WILL HELP KEEP INLAND SHOWERS GOING OVERNIGHT. FORECAST SOUNDINGS OVERNIGHT POINT TO CONVECTION BECOMING MORE ELEVATED WITH A STABLE LAYER BELOW 2K FT WHICH SHOULD LIMIT AMOUNT OF WIND THAT COULD BE BROUGHT TO THE SURFACE...DESPITE INCREASING WINDS ALOFT. STORM MOTION ALSO INCREASES OVERNIGHT SO FLOODING MAY BECOME LESS OF A THREAT AS EVENING TURNS TO OVERNIGHT. CLOSER TO THE COAST DRIER AIR WILL LIMIT EASTWARD PROPAGATION OF SHOWERS OVERNIGHT. COMBINATION OF CLOUD COVER...LOW LEVEL MOISTURE...AND SOUTH TO SOUTHWEST FLOW KEEPS OVERNIGHT LOWS WELL ABOVE CLIMO. MAINLY UPPER 60S BUT EXPECT A FEW PLACES TO REMAIN IN THE 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...MODELS HAVE TAKEN A DECIDED TURN TOWARD A FASTER SOLUTION AND SO THIS FORECAST WILL TREND IN THAT DIRECTION. FORECAST AREA WILL BE IN THE WARM SECTOR AT THE START OF THE PERIOD. LOW PRESSURE AREAS AT THE SURFACE WILL BE MOVING ALONG A FRONTAL BOUNDARY WHICH WILL BE DRAPED ACROSS THE MID SOUTH AND LOWER MISSISSIPPI VALLEYS. AS THE WAVES OF LOW PRESSURE MOVE ALONG THE BOUNDARY...THE FRONT WILL OSCILLATE. LOW PRESSURE WILL ATTEMPT TO CONSOLIDATE OFF THE NORTH CAROLINA AND MID ATLANTIC COASTS TUE AND TUE NIGHT. HIGHEST PRECIPITABLE WATERS AND DEEPEST MOISTURE WILL BE IN PLACE ACROSS THE EASTERN CAROLINAS MON AFTERNOON AND EVE. CAPE VALUES WILL MAXIMIZE IN 500 TO 1000 J/KG DURING THIS TIME. SW MID LEVEL WINDS WILL INCREASE TO AROUND 45 KT. AN AREA OF LOW PRESSURE ALOFT WILL BE SITUATED ACROSS THE SOUTHERN GREAT LAKES AND OHIO VALLEY MON AND MON NIGHT. A MID LEVEL SHORTWAVE TROUGH WILL BE ROUNDING THE BASE OF THIS UPPER LOW AND SHOULD AID IN ENHANCING CONVECTION ACROSS THE EASTERN CAROLINAS MON AFTERNOON AND AT LEAST INTO THE EVE HOURS. EXTENT OF CONVECTIVE DEBRIS CLOUDINESS MAY SERVE TO DELAY CONVECTION OR TO LIMIT INTENSITY AS WELL AS PERHAPS COVERAGE...BUT ENOUGH OF THE NECESSARY INGREDIENTS WILL BE IN PLACE TO FORECAST LIKELY TO CATEGORICAL POPS. ONGOING SHOWERS AND THUNDERSTORMS WILL LIKELY BE ON A DIMINISHING TREND MON MORNING WITH ACTIVITY PICKING UP AGAIN MON AFTERNOON ACROSS INLAND AREAS ESPECIALLY. SEVERE RISK LOOKS LOW GIVEN MODEST INSTABILITY AND WIND FIELDS. WET BULB ZEROS WILL BE IN THE NEIGHBORHOOD OF 12-13 KFT... LOWERING TO ABOUT 9 KFT AFTER MIDNIGHT. THIS WOULD INDICATE THE LARGE HAIL RISK WILL ALSO BE LOW WHEN WE ARE EXPECTING THE MAJORITY OF THUNDERSTORMS. HEAVY RAIN PRODUCERS ARE LIKELY AND PERHAPS A WET MICROBURST COULD PRODUCE MARGINALLY SEVERE WIND. MID LEVEL CAP ALONG THE COAST SHOULD TEND TO SQUELCH CONVECTION HERE THROUGH AT LEAST THE FIRST PART OF THE DAY AND WILL SHOW HIGHEST POPS ALONG THE COAST MON NIGHT. ONCE THE MID LEVEL TROUGH MOVES BY MON NIGHT...FLOW ALOFT TURNS DECIDEDLY WESTERLY AND COLUMN DRIES OUT SMARTLY DURING TUE AS LOW PRESSURE CONSOLIDATES TO OUR N AND NE. HOWEVER GIVEN FRONTAL BOUNDARY WILL NOT PUSH THROUGH THE AREA UNTIL TUE NIGHT WILL KEEP LOW CHANCES OF A SHOWER OR THUNDERSTORM...MAINLY DURING THE AFTERNOON/EARLY EVE HOURS. WIDESPREAD CLOUD COVER IS EXPECTED ON MON ALONG WITH SHOWERS AND THUNDERSTORMS...THIS WILL KEEP MAXIMUMS COOLER THAN THE LAST SEVERAL DAYS. TEMPS WILL BE A LITTLE HIGHER ON TUE IN THOSE AREAS WHERE MORE INSOLATION DEVELOPS. TUE NIGHT WILL BE COOLEST AS DRIER AND SLIGHTLY COOLER AIR WORKS INTO THE AREA IN THE WAKE OF FRONTAL PASSAGE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...LATEST MODEL RUNS HAVE REALLY SHIFTED GEARS SHOWING A DRIER FORECAST THROUGH MID WEEK WITH INCREASING CHC OF SHWRS OVER NEXT WEEKEND. COLD FRONT TRAILING FROM LOW PRESSURE OVER HATTERAS WILL CLEAR THE COAST EARLY TUES. WEAK HIGH PRESSURE TRIES TO BUILD IN FROM THE NORTH BUT A FEW WAVES OF LOW PRESSURE DEVELOP ALONG FRONTAL BOUNDARY TO THE SOUTH OVER GA/SC THROUGH THURS. COULD MAKE FOR A BIT OF A TRICKIER FORECAST. BASICALLY DRIER AIR SHOULD MOVE IN BEHIND FRONT INITIALLY BUT THESE WAVES MAY CAUSE THE LINGERING FRONTAL BOUNDARY TO OUR SOUTH TO BUCKLE AND ALLOW SOME UNSETTLED WEATHER BACK IN FORECAST....BUT FOR NOW WILL KEEP JUST THE DEVELOPMENT OF SOME AFTERNOON CU AND SILENT POPS THROUGH FRI WITH ONLY A SLIGHT CHC OF AN AFTN SHOWER OR TWO. IN THE MID TO UPPER LEVELS A CLOSED LOW OVER THE OHIO VALLEY WILL MOVE EAST THROUGH THE EXTENDED WITH A BROADER H5 TROUGH ENCOMPASSING THE EAST COAST. DRIER AIR IN THE MID LEVELS WILL MAKE ITS WAY INTO THE AREA IN THE WESTERLY FLOW ALOFT. PCP WATER VALUES DROP TO LESS THAN AN INCH THROUGH WED MORNING AND START RISING AGAIN HEADING INTO THURS. THE MID TO UPPER TROUGH SHOULD CLEAR THE COAST LATE THURS WITH A WEAK RIDGE BUILDING OVER THE SOUTHEAST THROUGH FRI. BY SAT HIGH PRESSURE SHIFTS OFF SHORE AND RETURN FLOW SETS UP WITH INCREASED MOISTURE AND INCREASED CHC OF SHWR ACTIVITY. NEXT FRONT WILL BE APPROACHING THE AREA BY THE LATTER HALF OF THE WEEKEND. TEMPS WILL BE RUNNING CLOSE TO NORMAL THROUGH MUCH OF THE PERIOD...AROUND 80 DURING THE DAY AND AROUND 60 OVERNIGHT. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 00Z...LOW CONFIDENCE FORECAST THROUGH THE VALID PERIOD DUE TO POTENTIAL IFR CIGS TONIGHT AND SCATTERED TS WITH REDUCED CIGS/VSBYS THROUGHOUT MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS VERY SLOWLY PUSHING OFF TO THE NW THIS EVE AND WILL DISSIPATE WITH LOSS OF HEATING IN THE NEXT FEW HOURS. ONLY TERMINAL THAT IS LIKELY TO BE AFFECTED BY THESE WILL BE LBT...BUT EVEN THEY LOOK TO BE PRETTY MUCH OUT OF THE WOODS ATTM. MAIN CONCERN THROUGH THE OVERNIGHT WILL BE DEVELOPMENT OF IFR STRATUS. NAM IS VERY BULLISH IN BRINGING IN IFR...EVEN LIFR...CIGS TO ALL THE TERMINALS OVERNIGHT WHILE THE GFS KEEPS EVERYTHING VFR. BELIEVE THERE IS POTENTIAL FOR IFR STRATUS DUE TO THE SIGNIFICANT MOISTURE IN THE COLUMN...CONSISTENCY OF THE NAM IN DEVELOPING THIS STRATUS...AND SINCE IFR STRATUS DEVELOPED LAST NIGHT. HAVE NOT GONE QUITE AS LOW AS NAM SUGGESTS TO ACCOUNT FOR DIFFERENCES IN OTHER GUIDANCE...BUT DO THINK IFR STRATUS WILL SPREAD ACROSS ALL THE TERMINALS OVERNIGHT. THIS SHOULD HOLD OFF UNTIL AFTER 06Z SO WILL UPDATE AT LATER ISSUANCE ONCE CONVECTION DIES OFF TONIGHT. AFTER SUNRISE IFR CIGS WILL RISE AND BURN OFF...BUT BOUNDARY APPROACHING FROM THE WEST WILL BE THE TRIGGER FOR RENEWED CONVECTION DURING THE LATE MORNING. EXPECT COVERAGE TMRW WILL BE MUCH MORE WIDESPREAD ACROSS THE CWA THAN TODAY...BUT TRYING TO TIME EXACTLY WHEN THUNDERSTORMS WILL OCCUR AT THE TERMINALS THIS FAR OUT IS NEARLY IMPOSSIBLE. HAVE MENTIONED VCTS WITH CB DURING THE AFTN AT ALL SITES. EXPECT PERIODS OF HEAVY RAIN AND TEMPO IFR VSBYS IN CONVECTION...BUT WILL GET MORE SPECIFIC WITH THIS IN LATER TAFS. BY LATE IN THIS VALID PERIOD IFR CIGS WILL LIKELY REDEVELOP AS THE LOW LEVELS OF THE COLUMN BECOME FULLY SATURATED. WINDS MONDAY WILL BECOME INCREASINGLY STRONG OUT OF THE SOUTH...WITH 15 TO 20 KT GUSTS LIKELY DURING THE AFTN. EXTENDED OUTLOOK...TEMPO IFR THROUGH WEDNESDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS. VFR THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY...SEA BREEZE CIRCULATION WILL START TO WEAKEN THIS EVENING WITH WIND SPEEDS SLOWLY DIMINISHING AND BECOMING MORE SOUTHWESTERLY...MAINLY AFTER MIDNIGHT. LITTLE CHANGE EXPECTED TO SURFACE GRADIENT SO SPEEDS WILL BE SIMILAR TO LAST NIGHT. SEAS WILL ALSO EXPERIENCE A DIMINISHING TREND...THOUGH AT A SLOWER RATE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...TIGHTEST PRESSURE GRADIENT IS EXPECTED ACROSS THE WATERS LATE MON AND MON NIGHT. IT IS POSSIBLE THAT THERE WILL BE A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS ACROSS PORTIONS OF OUR WATERS MON NIGHT. STRONGEST WINDS AND HIGHEST SEAS MON EVE AND MON NIGHT WILL BE ON A GENERAL DOWNWARD TREND TUE AND TUE NIGHT. CONFIDENCE IS TOO LOW TO ISSUE A SMALL CRAFT ADVISORY AT THIS TIME...BUT LATER FORECASTS MAY INCLUDE THIS ADVISORY. SSW WINDS THROUGH MON WILL VEER TO SW MON NIGHT AND TUE. WINDS WILL SHIFT TO NW TUE NIGHT WITH THE PASSAGE OF A COLD FRONT. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 3 PM SUNDAY...OFFSHORE FLOW BEHIND COLD FRONT INTO WED WILL KNOCK SEAS DOWN BELOW 4 FT THROUGH MORNING. THE OFFSHORE FLOW MAY BE SHORT LIVED AS WINDS BECOME MORE ON SHORE BY WED NIGHT INTO THURS BUT REMAINS LIGHT ENOUGH TO KEEP SEAS BASICALLY BELOW 4 FT. THE FRONTAL BOUNDARY WILL REMAIN SOUTH AS WEAK HIGH PRESSURE TRIES TO BUILD IN. THIS MAY END UP PRODUCING VARIABLE WINDS THROUGH THE PERIOD. BY LATE FRIDAY THE SURFACE HIGH SHIFTS FARTHER EAST AND A RETURN FLOW SHOULD SET UP ACROSS THE LOCAL WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...III SHORT TERM...RJD LONG TERM...RGZ AVIATION...JDW
Hazardous weather outlook, May 16, 3:48 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 348 PM EDT SUN MAY 16 2010 NCZ097-099>101-SCZ034-039-046-172000- PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-HORRY-WILLIAMSBURG-GEORGETOWN- 348 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN MONDAY AND MONDAY NIGHT. THE STRONGEST OF THESE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ017-023-024-032-033-172000- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 348 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE THUNDERSTORMS WILL BE SLOW MOVING. THUNDERSTORMS THAT REPEATEDLY MOVE ACROSS THE SAME GENERAL AREA WILL LIKELY PRODUCE SIGNIFICANT PONDING. FREQUENT DEADLY LIGHTING...GUSTY WINDS AND SMALL HAIL ARE EXPECTED TO OCCUR WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN MONDAY AND MONDAY NIGHT. THE STRONGEST OF THESE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-172000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 348 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP MONDAY NIGHT ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, May 16, 6:29 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 629 PM EDT SUN MAY 16 2010 SCZ017-162330- MARLBORO- INCLUDING THE CITY OF...BENNETTSVILLE 629 PM EDT SUN MAY 16 2010 ...STRONG THUNDERSTORM TO AFFECT MARLBORO COUNTY THROUGH 715 PM... A STRONG THUNDERSTORM MOVING SLOWLY EAST ACROSS MARLBORO COUNTY WILL BRING WIND GUSTS TO 40 MPH ACCOMPANIED BY VERY HEAVY RAIN...AND POSSIBLY SMALL HAIL...FROM BENNETSVILLE TO CHAVISTOWN...AND FROM TATUM TO MCCOLL. BRIEF PONDING OF WATER ON ROADWAYS SHOULD BE ANTICIPATED...ALONG WITH REDUCED VISIBILITIES IN DOWNPOURS. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. THE STORM IS EXPECTED TO PUSH EAST OF THE AREA AFTER 700 PM. COLBY
Special weather statement, May 16, 6:37 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT SUN MAY 16 2010
NCZ096-162330-
BLADEN-
637 PM EDT SUN MAY 16 2010
...A STRONG THUNDERSTORM NEAR WHITE LAKE...
AT 635 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE LAKE...7 MILES
NORTHWEST OF LAGOON...OR 7 MILES EAST OF ELIZABETHTOWN...MOVING EAST
AT 5 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...HICKORY
GROVE AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3475 7839 3473 7838 3470 7836 3468 7833
3464 7831 3463 7832 3455 7828 3462 7866
3471 7863 3477 7842
RGZSpecial weather statement, May 16, 6:47 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 647 PM EDT SUN MAY 16 2010 NCZ096-162345- BLADEN- 647 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM BETWEEN WHITE OAK AND RUSKIN... AT 645 PM EDT...A STRONG THUNDERSTORM WAS...OVER RUSKIN...OR 8 MILES NORTHWEST OF ELIZABETHTOWN...STATIONARY. THIS STORM WILL PRODUCE GUSTY WINDS AND TORRENTIAL RAIN WHICH WILL PRODUCE PONDING OF WATER ON THE ROADWAYS. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...RUSKIN... WHITE OAK...DUBLIN AND TAR HEEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. LAT...LON 3464 7880 3482 7878 3477 7853 3461 7861 RGZ
Special weather statement, May 16, 7:18 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
718 PM EDT SUN MAY 16 2010
NCZ087-170000-
ROBESON-
718 PM EDT SUN MAY 16 2010
...THUNDERSTORMS PRODUCING HEAVY RAINS OVER ROBESON COUNTY...
AT 718 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTH OF
SMITHS...OR 8 MILES EAST OF LUMBERTON...WAS NEARLY STATIONARY.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE RED SPRINGS...ALMA...
BUIE...MAXTON...REX...SEVEN BRIDGES...SHANNON...ST. PAULS...
WAKULLA...LUMBER BRIDGE AND RENNERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3471 7893 3469 7935 3475 7936 3477 7934
3479 7934 3481 7935 3482 7935 3484 7934
3484 7918 3492 7908 3493 7902
COLBYSpecial weather statement, May 16, 7:20 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EDT SUN MAY 16 2010
NCZ087-170000-
ROBESON-
720 PM EDT SUN MAY 16 2010
...THUNDERSTORMS PRODUCING HEAVY RAINS OVER ROBESON COUNTY...
AT 718 PM EDT...A STRONG THUNDERSTORM...4 MILES SOUTH OF
SMITHS...OR 8 MILES EAST OF LUMBERTON...WAS NEARLY STATIONARY.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE RED SPRINGS...ALMA...
BUIE...MAXTON...REX...SEVEN BRIDGES...SHANNON...ST. PAULS...
WAKULLA...LUMBER BRIDGE AND RENNERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3471 7893 3469 7935 3475 7936 3477 7934
3479 7934 3481 7935 3482 7935 3484 7934
3484 7918 3492 7908 3493 7902
COLBYSpecial weather statement, May 16, 7:56 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT SUN MAY 16 2010
NCZ087-170045-
ROBESON-
756 PM EDT SUN MAY 16 2010
...A STRONG THUNDERSTORM OVER NORTHERN ROBESON COUNTY...
AT 755 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES WEST OF ST.
PAULS...OR 9 MILES EAST OF RED SPRINGS...MOVING NORTHEAST AT 10 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE REX...SHANNON...ST.
PAULS...LUMBER BRIDGE...PARKTON AND RENNERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS
UP TO 50 MPH...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3492 7897 3489 7893 3483 7891 3484 7890
3478 7887 3468 7903 3481 7918 3495 7902
COLBYThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:29 PM EDT | Special Weather Statement | ILM | Marlboro | 91 min |
| May 16, 11:05 PM EDT | Areal Flood Advisory | ILM | Marlboro | 115 min |
| May 16, 8:08 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 37 min |
| May 16, 8:34 PM EDT | Areal Flood Advisory | ILM | Robeson | 116 min |
| May 16, 8:49 PM EDT | Areal Flood Warning | ILM | Robeson | 104 min |
| May 16, 9:18 PM EDT | Areal Flood Advisory | ILM | Bladen | 117 min |
| May 16, 10:29 PM EDT | Areal Flood Warning | ILM | Robeson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.